MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-4-12-HELIX
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2021
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information regarding an axium coil that failed to detach.That patient was undergoing a coil embolization procedure to treat a ruptured saccular right posterior communicating aneurysm.The aneurysm max diameter was 5.24mm and the neck diameter was 2.1mm.Blood flow was normal.Vessel tortuosity was moderate.It was reported that the axium coil and all accessory devices were prepared according to the instructions for use (ifu).The coil was deployed but could not be detached with the instant detacher (id).3 attempts were made to detach the coil with the id without success.2 attempts were then made at manual detachment with the hypotube but this was also unsuccessful.The coil was removed and replaced with an axium 4x10 coil that was delivered and detached with the same id without issue.It was noted there was no problem with the id.There was no harm or injury to the patient.Ancillary devices: cordis 6f sheath, chaperon 6f guide catheter, excelsior sl-10 microcatheter, synchro 14 guidewire.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM HELIX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key12805120
Report Number2029214-2021-01452
Device Sequence Number17514191
Product Code KRD
UDI-Device Identifier00847536029590
UDI-Public00847536029590
Combination Product (Y/N)N
Initial Reporter CountryEG
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/19/2023
Device Model NumberQC-4-12-HELIX
Device Catalogue NumberQC-4-12-HELIX
Device Lot NumberA995941
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2021
Initial Report FDA Received Date11/12/2021
Date Device Manufactured03/19/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale